manuscripta mathematica

, Volume 47, Issue 1–3, pp 133–151 | Cite as

On certain singular solutions of the partial differential equation ux2uxx+2uxuyuxy+uy2uyy=0

  • Gunnar Aronsson
Article

Abstract

The partial differential equation treated here is the formal limit of the p-harmonic equation in R2, for p→∞. Questions related to the smoothness of solutions and the possible existence of stationary points are central for the theory. The “singular” solutions constructed here bring new light on these questions.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Aronsson, G.: Extension of functions satisfying Lipschitz conditions. Arkiv för matematik 6 (1967), 551–561Google Scholar
  2. 2.
    —. On the partial differential equation ux2uxx+2uxuyuxy+uy2uyy=0. Arkiv för matematik 7 (1968), 395–425Google Scholar
  3. 3.
    Fuglede, B.: A criterion of non-vanishing differential of a smooth map. Bull. London Math. Soc. 14 (1982), 98–102Google Scholar
  4. 4.
    Graustein, W.C.: Harmonic Minimal Surfaces. Trans. Amer. Math. Soc. 47 (1940), 173–206Google Scholar
  5. 5.
    Hamel, G.: Potentialströmungen mit konstanter Geschwindigkeit. Sitz. Ber. Preuss. Akad. Wiss. Berlin, Phys.-Math. Kl. (1937), 5–20Google Scholar
  6. 6.
    Nitsche, J.C.C.: Vorlesungen über Minimalflächen. Springer Verlag, New York, 1975Google Scholar
  7. 7.
    Tolksdorf, P.: On quasilinear boundary value problems in domains with corners. Nonlinear Analysis, Theory, Methods & Applications 5:7 (1981), 721–735Google Scholar
  8. 8.
    -. On the behaviour near the boundary of solutions of quasilinear equations. Bonn 1981. To appear in AnalysisGoogle Scholar
  9. 9.
    -. On the Dirichlet problem for quasilinear equations in domains with conical boundary points. Bonn 1982. To appearGoogle Scholar
  10. 10.
    -. Regularity for a more general class of quasilinear elliptic equations. Manuscript. To appear in J. Diff. Eq.Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • Gunnar Aronsson
    • 1
  1. 1.Department of MathematicsUniversity of LuleåLuleåSweden

Personalised recommendations